Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 99, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 13, 2015, 1:20 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 1:20 PM MST (20:20 UTC)
- Expired
- Aug 13, 2015, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
296
WGUS55 KVEF 132020
FFWVEF
AZC015-132315-
/O.NEW.KVEF.FF.W.0099.150813T2020Z-150813T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM MST THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 415 PM MST
* AT 119 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR STOCJTON HILL ROAD NORTH OF KINGMAN. THIS STORM IS
MOVING SLOWLY TO THE EAST AROUND 5 MPH. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AND
WILL IMPACT STOCKTON HILL ROAD.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STOCKTON HILL ROAD NORTH OF KINGMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3565 11397 3534 11394 3529 11414 3564 11417
$$
STACHELSKI2 follow-up statements
346 WGUS75 KVEF 132107 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM MST THU AUG 13 2015 AZC015-132315- /O.CON.KVEF.FF.W.0099.000000T0000Z-150813T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 207 PM MST THU AUG 13 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR CENTRAL MOHAVE COUNTY... AT 205 PM MST...RADAR INDICATED SHOWERS AND THUNDERSTORMS HAD GENERALLY MOVED EAST AND AWAY FROM STOCKTON HILL ROAD. ALTHOUGH MOST OF THE HEAVIEST RAIN HAS ENDED...AN AUTOMATED GAUGE AT TIPTON CANYON MEASURED 1.46 INCH OF RAIN IN ABOUT AN HOUR. RUNOFF INTO WASHES WILL RESULT IN FLASH FLOODING ON STOCKTON HILL ROAD ESPECIALLY IN ANY LOW LYING SPOTS ALONG THE ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... STOCKTON HILL ROAD NORTH OF KINGMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3565 11397 3534 11394 3529 11414 3564 11417 $$ STACHELSKI
252 WGUS75 KVEF 132219 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM MST THU AUG 13 2015 AZC015-132229- /O.CAN.KVEF.FF.W.0099.000000T0000Z-150813T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 319 PM MST THU AUG 13 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED IN THE STOCKTON HILL ROAD AREA NORTH OF KINGMAN...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3565 11397 3534 11394 3529 11414 3564 11417 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:05 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 8:05 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 805 AM PDT THU AUG 13 2015 .SYNOPSIS...CONDITIONS ARE EXPECTED TO BE MORE FAVORABLE FOR SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY WITH ABUNDANT MOISTURE IN PLACE AND STRONG DAYTIME HEATING. THUNDERSTORM CHANCES COULD LINGER INTO FRIDAY AS WELL. HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND RESULTING IN DRY AND HOT WEATHER CONDITIONS ACROSS THE AREA. HIGHS TEMPERATURES ARE EXPECTED TO BE 5-7 DEGREES ABOVE NORMAL OVER THE WEEKEND. && .UPDATE...JUST SENT OUT AN UPDATE PRIMARLY TO RAISE POPS SLIGHTLY FOR THIS AFTERNOON AND ADJUST CLOUD COVER TO MATCH THE CURRENT TRENDS. THIS MORNINGS SOUNDING FROM LAS VEGAS SHOWS A PROFILE MUCH LESS CAPPED COMPARED TO YESTERDAYS WHEN A STRONG 500MB SUBSIDENCE INVERSION WAS APPARENT. THIS CAPPING INVERSION IS NOT SEEN ON THIS MORNINGS SOUNDING SO WE SHOULD HAVE A BETTER SHOT TO SEE MORE ROBUST CONVECTION. IN ADDITION...THE PROFILE REMAINS MOIST AND UNSTABLE WITH A MODEST SOUTHERLY STEERING FLOW. THIS MORNINGS RUNS OF THE HRRR BREAK OUT ACTIVITY BY AROUND 11 AM WITH A FOCUS ON MOHAVE AND CLARK COUNTIES. PRIMARY CONCERNS TODAY WILL BE HEAVY RAINFALL BUT STRONG DOWNBURST WINDS WILL BE A POSSIBILITY AS WELL WITH THE STRONGER STORMS. -OUTLER- && .SHORT TERM...TODAY THROUGH SATURDAY. DEBRIS CLOUDINESS HAS PUSHED ACROSS MUCH OF MOHAVE COUNTY THIS MORNING BUT HAS THINNED A GREAT DEAL. CURRENT THINKING IS DAYTIME HEATING WILL NOT BE AN ISSUE TODAY AND TEMPERATURES SHOULD WARM SEVERAL DEGREES OVER YESTERDAY. THE SYNOPTIC SETUP EARLY THIS MORNING HAS LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST AND HIGH PRESSURE OVER SOUTHEAST NEW MEXICO. BY LATE THIS AFTERNOON, THE LOW MOVES A LITTLE CLOSER TO THE COAST...BUT SOMEWHAT FURTHER NORTH THAN ITS CURRENT POSITION WHILE THE HIGH MIGRATES WESTWARD TO WESTERN NEW MEXICO. MOISTURE IS FORECAST TO INCREASE TODAY AND SPREAD WEST AND NORTH ACROSS THE AREA. 850MB DEWPOINT TEMPS ARE FORECAST TO BE IN THE 10-12 DEGREE RANGE AND THE AIRMASS OVER THE EASTERN TWO THIRDS OF THE REGION...WEAKLY UNSTABLE. LOOKING AT FORECAST SOUNDING DATA FOR LAS VEGAS SHOWS A STRONG CAP THROUGH MUCH OF THE DAY BUT STRONGER DAYTIME HEATING ERODES IT BY MID AFTERNOON (SOMETHING IT WAS UNABLE TO DO YESTERDAY). CAPE VALUES ARE FORECAST TO BE IN THE 500-800 J/KG RANGE AT THE TIME THE CAP BREAKS WHICH IS SUFFICIENTLY UNSTABLE TO ACT ON THE MOISTURE IN PLACE (1.4+ PWAT VALUES). LIFT PROVIDED BY TOPOGRAPHY SHOULD HELP DEVELOP THUNDERSTORMS OVER THE MOUNTAINS BY EARLY AFTERNOON WITH HEATING PROVIDING THE LIFTING MECHANISM IN THE VALLEYS LATER IN THE AFTERNOON. OVERALL, THE SETUP IS BETTER THAN IT WAS YESTERDAY. THE AREA OF CONCERN TODAY IS LINCOLN, PARTS OF NYE, INYO AND SAN BERNARDINO COUNTIES, CLARK COUNTY AND MOHAVE COUNTY. TONIGHT AND FRIDAY...THE LOW LIFTS INTO THE PACIFIC NORTHWEST AND HIGH PRESSURE IS CENTERED NEAR THE FOUR CORNERS. THE STEERING FLOW REMAINS FAVORABLE FOR MOISTURE IMPORT FROM SOUTHWEST ARIZONA AND NORTHWESTERN MEXICO. MOISTURE REMAINS ABUNDANT OVER THE SOUTHERN AND EASTERN CWA WHILE THE NORTHWEST AREAS REMAIN DRY AND STABLE. TEMPERATURES SHOULD BE SIMILAR FRIDAY BUT COULD TICK UP A DEGREE OR TWO. MOISTURE HANGS TOUGH INTO SATURDAY BUT THE AIRMASS BECOMES MORE STABLE AS HIGH PRESSURE BEGINS TO NUDGE INTO THE AREA AND WARM THINGS ALOFT. THIS SHOULD CAP CONVECTION IN MOST AREAS EXCEPT POSSIBLY MOHAVE COUNTY WHERE A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST. TEMPERATURES SHOULD RISE A COUPLE MORE DEGREES SATURDAY AND BEGIN THE APPROACH TO EXCESSIVE HEAT LEVELS. .LONG TERM...SUNDAY THROUGH WEDNESDAY. HEAT REMAINS THE CONCERN. ONE ISSUE IS THAT MODEL GUIDANCE NOW POINTS TO SUNDAY AND MONDAY BEING THE HOTTEST PERIOD...WHEREAS YESTERDAY MORNING IT LOOKED LIKE SATURDAY AND SUNDAY. MOS GUIDANCE...BIAS CORRECTED GRIDS...AND OLD RULES OF THUMB ALL POINT TO TEMPERATURES RIGHT AT EXCESSIVE HEAT WARNING LEVELS. AFTER EXTENSIVE COORDINATION WITH NEIGHBORING OFFICES...HAVE ISSUED AN EXCESSIVE HEAT WATCH FOR SUNDAY. IF FORECAST TRENDS CONTINUE TO POINT TO MONDAY BEING EQUALLY HOT...IT CAN ALWAYS BE EXTENDED LATER. DRY WEATHER IS EXPECTED THROUGH THE PERIOD...MAINLY DUE TO CAPPING UNDER THE STRONG RIDGE SUNDAY AND MONDAY...THEN DUE TO MUCH DRIER /AND SLIGHTLY COOLER/ WEST TO NORTHWEST FLOW TUESDAY AND WEDNESDAY AS A TROUGH PASSES BY TO THE NORTH. && .AVIATION...FOR MCCARRAN...LIGHT WINDS OUT OF THE NORTH CONTINUE BUT HAVE DECREASED IN SPEED AND SHOULD STAY LIGHT AND VARIABLE UNTIL LATE MORNING THEN FAVOR A NORTHEAST DIRECTION UP TO 8KTS. THERE REMAINS A CHANCE FOR THUNDERSTORMS TODAY...FIRST IN THE MOUNTAINS LATE IN THE MORNING OR EARLY AFTERNOON AND THEN POSSIBLY IN THE VALLEY LATER IN THE AFTERNOON. ERRATIC...GUSTY WINDS AND BRIEF HEAVY RAIN AND LOWERED CIGS WILL BE THE PRIMARY CONCERNS IF STORMS DEVELOP. ANY ACTIVITY SHOULD END TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHERLY WINDS ARE EXPECTED TODAY WITH THE STRONGEST WINDS OVER THE NORTHWEST...INCLUDING KBIH AND WINDS ASSOCIATED WITH THUNDERSTORM ACTIVITY. STORMS ARE POSSIBLE IN LINCOLN, CLARK, MOHAVE AND THE EASTERN PORTIONS OF NYE, SAN BERNARDINO AND SOUTHEASTERN INYO COUNTIES. CIGS IN GENERALLY SHOULD BE AROUND 10K FEET BUT LOWER IN SHOWER/STORM ACTIVITY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SALMEN/MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:13 AM MST | Excessive Heat Watch | VEF | Mohave | 24 hr |
| Aug 13, 12:28 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 13, 3:16 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 13, 3:34 PM MST | Areal Flood Advisory | VEF | Mohave | 116 min |
| Aug 13, 4:03 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 13, 4:33 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.